Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Abstract $ \omega $-limit sets, chain recurrent sets, and basic sets for flows

Authors: John E. Franke and James F. Selgrade
Journal: Proc. Amer. Math. Soc. 60 (1976), 309-316
MSC: Primary 58F20; Secondary 58F10
MathSciNet review: 0423423
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An abstract $ \omega $-limit set for a flow is an invariant set which is conjugate to the $ \omega $-limit set of a point. This paper shows that an abstract $ \omega $-limit set is precisely a connected, chain recurrent set. In fact, an abstract $ \omega $-limit set which is a subset of a hyperbolic invariant set is the $ \omega $-limit set of a nearby heteroclinic point. This leads to the result that a basic set is a hyperbolic, compact, invariant set which is chain recurrent, connected, and has local product structure.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F20, 58F10

Retrieve articles in all journals with MSC: 58F20, 58F10

Additional Information

PII: S 0002-9939(1976)0423423-X
Keywords: Flows, abstract $ \omega $-limit set, chain recurrent, invariant set, hyperbolic, Axiom A, basic set
Article copyright: © Copyright 1976 American Mathematical Society